Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

H. Lavenant - L. Monsaingeon - L. Tamanini - D. Vorotnikov

Convex functions defined on metric spaces are pulled back to subharmonic ones by harmonic maps

created by tamanini1 on 21 Jul 2021

[BibTeX]

Submitted Paper

Inserted: 21 jul 2021
Last Updated: 21 jul 2021

Year: 2021

ArXiv: 2107.09589 PDF

Abstract:

If $u : \Omega\subset \mathbb{R}^d \to {\rm X}$ is a harmonic map valued in a metric space ${\rm X}$ and ${\sf E} : {\rm X} \to \mathbb{R}$ is a convex function, in the sense that it generates an ${\rm EVI}_0$-gradient flow, we prove that the pullback ${\sf E} \circ u : \Omega \to \mathbb{R}$ is subharmonic. This property was known in the smooth Riemannian manifold setting or with curvature restrictions on ${\rm X}$, while we prove it here in full generality. In addition, we establish generalized maximum principles, in the sense that the $L^q$ norm of ${\sf E} \circ u$ on $\partial \Omega$ controls the $L^p$ norm of ${\sf E} \circ u$ in $\Omega$ for some well-chosen exponents $p \geq q$, including the case $p=q=+\infty$. In particular, our results apply when ${\sf E}$ is a geodesically convex entropy over the Wasserstein space, and thus settle some conjectures of Y. Brenier. "Extended Monge-Kantorovich theory" in Optimal transportation and applications (Martina Franca, 2001), volume 1813 of Lecture Notes in Math., pages 91-121. Springer, Berlin, 2003.

Credits | Cookie policy | HTML 5 | CSS 2.1